Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 2, 2014, 3:53 PM CDT for Stearns County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 3:53 PM CDT (20:53 UTC)
- Expired
- Aug 2, 2014, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
County Stearns County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS83 KMPX 022053 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 353 PM CDT SAT AUG 2 2014 MNZ049-022130- STEARNS- 353 PM CDT SAT AUG 2 2014 AT 351 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF SAUK CENTRE. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SAUK CENTRE AIRPORT. MELROSE. ST ROSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 4573 9469 4560 9480 4569 9500 4578 9490 TIME...MOT...LOC 2053Z 301DEG 11KT 4572 9488 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:32 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 2, 3:32 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 332 PM CDT SAT AUG 2 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 332 PM CDT SAT AUG 2 2014 YET ANOTHER DAY WITH SCATTERED SHOWERS AND THUNDERSTORMS STRADDLING AREAS ALONG THE INTERSTATE 94 CORRIDOR AND POINTS NORTH AND EAST. THERE ISN/T MUCH FORCING FOR THIS ACTIVITY BUT JUST ENOUGH SHEAR AND INSTABILITY TO SPAWN WIDELY SCATTERED ACTIVITY. ALSO HAVE ANOTHER AREA OF SHOWERS OVER SOUTHWESTERN MN RELATED TO A MINI MID-LEVEL CIRCULATION EVIDENT IN SATELLITE IMAGERY. AS HAS BEEN THE CASE THE LAST SEVERAL DAYS...EXPECT CONVECTION TO WANE WITH THE LOSS OF DAYTIME HEATING. HIGHER THUNDERSTORM CHANCES ARRIVE ON SUNDAY AS THE COLD FRONT CURRENTLY OVER MN MOVES INTO THE FORECAST AREA. THE FRONT SHOULD BE BISECTING THE FORECAST AREA AT PEAK HEATING...WHICH SHOULD GENERATE SHOWERS AND THUNDERSTORMS...PARTICULARLY FROM CENTRAL MN ACROSS WEST CENTRAL WI /NORTH/EAST OF THE INTERSTATE 94 CORRIDOR/...WHERE FORCING AND MOISTURE ARE THE MOST PLENTIFUL. SHOULD SEE TEMPS WARM INTO THE LOW/MID 80S AGAIN PRIOR TO THE FROPA...COMBINED WITH SURFACE DEWPOINTS IN THE LOW/MID 60S. THEREFORE CANNOT ENTIRELY RULE OUT A FEW STRONG TO SEVERE STORMS ON SUNDAY AFTERNOON/EVE...PER PROGGED MLCAPES CIRCA 2000 J/KG AND 35KT EFFECTIVE SHEAR VALUES. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 332 PM CDT SAT AUG 2 2014 A WEAK COOL FRONT WILL EXTEND ACROSS CENTRAL WI AND SOUTHERN MN SUNDAY EVENING WITH DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EXPECTED TO END BY LATE IN THE EVENING. THE FRONT SHOWS SIGNS OF BECOMING STATIONARY ACROSS SOUTHERN WI AND NORTHERN IA SUNDAY NIGHT AS A SHORT WAVE APPROACHES FROM THE NORTHERN PLAINS. THIS FEATURE WILL PASS ACROSS THE CWA ON MONDAY WITH MORE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY MONDAY AFTERNOON AND EVENING. IN THE WAKE OF SHORT WAVE...LONGER RANGE SOLUTIONS (GEM/EC/GFS) DIVERGE ON WHAT OCCURS FOR THE MID TO LATE WEEK PERIOD. THE MAIN CULPRIT IS A SHORTWAVE PROGGED TO ENTER SOUTHERN BRITISH COLUMBIA TONIGHT AND SUNDAY. THIS FEATURE SLOWLY CUTS THROUGH THE MASSIVE WESTERN RIDGE AND ARRIVES OVER SOUTHERN SASKATCHEWAN/MANITOBA AND NORTH DAKOTA BY WEDNESDAY MORNING. THEREAFTER...THE GFS LOOSES INTEREST IN THIS FEATURE AND WASHES IT OUT WITH RIDGING (SURFACE AND ALOFT) DEVELOPING OVER NORTHERN AREAS OF MN AND WI. THIS WOULD KEEP MUCH OF OUR FA DRY FROM WEDNESDAY THROUGH FRIDAY. THE GEM AND EC HAVE A DIFFERENT IDEA AND DRIVE THE SHORT WAVE SLOWLY SOUTHEAST ACROSS THE UPPER MISSISSIPPI VALLEY WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE GEM IS THE MOST ADAMANT WITH ITS SOLUTION WITH 3 TO OVER 8 INCHES OF RAIN PROGGED ACROSS MUCH OF THE MN CWA. THE EC IS MORE IN THE 1-3 INCH RANGE BUT ON AN AXIS FROM ABERDEEN TO DES MOINES. THIS WOULD STRETCH ACROSS THE SOUTHWEST QUARTER OF MN. HARD TO SAY WHICH SOLUTION IS MORE CORRECT AS THE GEM AND GFS ARE HOLDING TIGHT ON THEIR RESPECTIVE SOLUTIONS. ITS THE EC THAT HAS BEEN MEANDERING BACK AND FORTH BETWEEN DRY AND WET FOR OUR CWA. THE EC 12 HOURS AGO WAS DRY AND MORE LIKE THE GFS WITH TODAY/S RUN MORE LIKE THE GEM. THE GEM HAS HAD A HEAVY RAIN SIGNATURE ACROSS PARTS OF OUR CWA FOR THE PAST TWO RUNS. HENCE...A PLETHORA OF POPS CONTINUE IN THE TUESDAY THROUGH SATURDAY FORECAST WITH THE EMPHASIS ON WEST CENTRAL THROUGH SOUTHERN MN. COORDINATION WITH DLH RESULTED IN A FEW 12 HOUR PERIODS (MID WEEK) OF DRY WEATHER ALONG OUR COMMON BORDER. TEMPERATURES (HIGHS/LOWS) WILL REMAIN A FEW DEGREES BELOW SEASONAL AVERAGES THROUGH THE ENTIRE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1245 PM CDT SAT AUG 2 2014 THE CU DECK WILL CONTINUE TO BECOME MORE EXTENSIVE ACROSS THE AREA THIS AFTERNOON...WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE YET AGAIN. COVERAGE/PROBABILITY IS TOO LOW FOR INCLUSION IN ANY OF THE TAF SITES HOWEVER. SCT MID/HIGH CLOUDS ARE EXPECTED THROUGH THE OVERNIGHT HOURS WITH MORE CU DEVELOPMENT POSSIBLE BY 18Z SUNDAY. HIGHER PRECIP CHANCES ARRIVE SUNDAY AFTERNOON...ESPECIALLY AT KAXN AND KSTC. WEST/SOUTHWEST WINDS AOB 5 KTS VEER TO WEST/NORTHWEST IN DIRECTION ON SUNDAY AS THE FRONT ARRIVES. KMSP... SCT MID CLOUDS WITH SCT-BKN HIGH CLOUDS EXPECTED THROUGH THE PERIOD. VERY SLIM CHANCES FOR SHRA/TS UNTIL LATER SUNDAY AFTERNOON/EVE. WEST WINDS AROUND 5KTS UNTIL AROUND/AFTER 18Z SUNDAY...WHEN VEERING TO THE NORTHWEST OCCURS. /OUTLOOK FOR KMSP/ SUN NIGHT...VFR. SLIGHT CHANCE TSRA. VRB 5KTS. MON...VFR. CHANCE TSRA. WINDS ENE 5-10 KTS. TUE...VFR. CHANCE MVFR IN TSRA. WINDS EAST 5-7KTS. WED...VFR. CHANCE MVFR IN TSRA. WINDS EAST 7-10KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...RAH AVIATION...LS
Hazardous weather outlook, Aug 2, 12:33 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1233 PM CDT SAT AUG 2 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 031745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1233 PM CDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WITH A MINOR POTENTIAL TO PRODUCE HAIL TO ONE INCH IN DIAMETER ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY...AND FROM TUESDAY THROUGH FRIDAY...WITH THE HIGHEST CHANCE TUESDAY NIGHT. THE SEVERE WEATHER THREAT IS LOW...ALTHOUGH A FEW STORMS ON SUNDAY MAY APPROACH SEVERE LIMITS ACROSS SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 2, 3:07 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 307 PM CDT SAT AUG 2 2014 MNZ042-043-022030- MORRISON-TODD- 307 PM CDT SAT AUG 2 2014 AT 305 PM CDT...RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 8 MILES NORTHEAST OF LONG PRAIRIE...OR 17 MILES WEST OF CAMP RIPLEY. THESE STORMS WAS MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... COMMUNITIES BETWEEN LONG PRAIRIE AND RANDALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4611 9454 4598 9455 4600 9479 4606 9479 TIME...MOT...LOC 2006Z 275DEG 16KT 4603 9469 JLT
Special weather statement, Aug 2, 3:11 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 311 PM CDT SAT AUG 2 2014 MNZ042-022045- TODD- 311 PM CDT SAT AUG 2 2014 AT 309 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LAKE OSAKIS. THIS STORM WAS MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 4590 9487 4578 9488 4581 9514 4587 9514 TIME...MOT...LOC 2011Z 277DEG 19KT 4585 9504 JLT
Special weather statement, Aug 2, 3:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 353 PM CDT SAT AUG 2 2014 MNZ049-022130- STEARNS- 353 PM CDT SAT AUG 2 2014 AT 351 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF SAUK CENTRE. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SAUK CENTRE AIRPORT. MELROSE. ST ROSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 4573 9469 4560 9480 4569 9500 4578 9490 TIME...MOT...LOC 2053Z 301DEG 11KT 4572 9488
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:25 PM CDT | Special Weather Statement | MPX | Ramsey | 35 min |
| Aug 2, 3:07 PM CDT | Special Weather Statement | MPX | Todd | 23 min |
| Aug 2, 3:11 PM CDT | Special Weather Statement | MPX | Todd | 34 min |
| Aug 2, 5:57 PM CDT | Special Weather Statement | MPX | Hennepin | 48 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.